A Green's function for a linear equation associated with solitons

J. P. Keener, D. W. McLaughlin

Research output: Contribution to journalArticle

Abstract

A linear equation associated with nonlinear wave equations which support solitons is analyzed. A complete set of solutions of this linear equation is described through the techniques of scattering theory. This set is used to construct an explicit representation of a Green's function for perturbation theory. The cases of the nonlinear Schrödinger and sine-Gordon equations are discussed in some detail.

Original languageEnglish (US)
Pages (from-to)2008-2013
Number of pages6
JournalJournal of Mathematical Physics
Volume18
Issue number10
StatePublished - 1976

Fingerprint

linear equations
Linear equations
Solitons
Green's function
Linear equation
Green's functions
solitary waves
sine-Gordon equation
Sine-Gordon Equation
Scattering Theory
Nonlinear Wave Equation
Wave equations
Perturbation Theory
wave equations
perturbation theory
Scattering
scattering

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

A Green's function for a linear equation associated with solitons. / Keener, J. P.; McLaughlin, D. W.

In: Journal of Mathematical Physics, Vol. 18, No. 10, 1976, p. 2008-2013.

Research output: Contribution to journalArticle

@article{108a80bb09cd4e6c9e92aa416bc947c0,
title = "A Green's function for a linear equation associated with solitons",
abstract = "A linear equation associated with nonlinear wave equations which support solitons is analyzed. A complete set of solutions of this linear equation is described through the techniques of scattering theory. This set is used to construct an explicit representation of a Green's function for perturbation theory. The cases of the nonlinear Schr{\"o}dinger and sine-Gordon equations are discussed in some detail.",
author = "Keener, {J. P.} and McLaughlin, {D. W.}",
year = "1976",
language = "English (US)",
volume = "18",
pages = "2008--2013",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "10",

}

TY - JOUR

T1 - A Green's function for a linear equation associated with solitons

AU - Keener, J. P.

AU - McLaughlin, D. W.

PY - 1976

Y1 - 1976

N2 - A linear equation associated with nonlinear wave equations which support solitons is analyzed. A complete set of solutions of this linear equation is described through the techniques of scattering theory. This set is used to construct an explicit representation of a Green's function for perturbation theory. The cases of the nonlinear Schrödinger and sine-Gordon equations are discussed in some detail.

AB - A linear equation associated with nonlinear wave equations which support solitons is analyzed. A complete set of solutions of this linear equation is described through the techniques of scattering theory. This set is used to construct an explicit representation of a Green's function for perturbation theory. The cases of the nonlinear Schrödinger and sine-Gordon equations are discussed in some detail.

UR - http://www.scopus.com/inward/record.url?scp=36749106726&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36749106726&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:36749106726

VL - 18

SP - 2008

EP - 2013

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 10

ER -